4 doctors weighed in:

Does Lexapro (escitalopram) cause weight gain ?

4 doctors weighed in
Dr. Margaret Millar
Family Medicine

In brief: Yes, so does benadry

All ssri drugs have a side effect of weight gain, possibly because of carb cravings.
Benadryl (diphenhydramine) and all anti-histamines cause weight gain.

In brief: Yes, so does benadry

All ssri drugs have a side effect of weight gain, possibly because of carb cravings.
Benadryl (diphenhydramine) and all anti-histamines cause weight gain.
Dr. Margaret Millar
Dr. Margaret Millar
Thank
Dr. Robert Killian
General Practice

In brief: Weight ; Lexapro (escitalopram)

Possibly, yes. Some people with depression lose weight and do not eat regularly.
As their depression improves on anti-depression medications they begin to eat regularly and get back to their baseline weight. Lexapro is not known to cause a lot of weight gain.

In brief: Weight ; Lexapro (escitalopram)

Possibly, yes. Some people with depression lose weight and do not eat regularly.
As their depression improves on anti-depression medications they begin to eat regularly and get back to their baseline weight. Lexapro is not known to cause a lot of weight gain.
Dr. Robert Killian
Dr. Robert Killian
Thank
Get help from a real doctor now
Dr. Eric Weisman
Board Certified, Neurology
34 years in practice
9M people helped
Continue
111,000 doctors available